Alert archive / Pennsylvania / Special Weather Statements in 2011
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jun 4, 2011, 4:12 PM EDT for Somerset County, Pennsylvania. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2011, 4:12 PM EDT (20:12 UTC)
- Expired
- Jun 4, 2011, 4:30 PM EDT
- In force
- 18 min
- Issued by
- NWS State College, PA
County Somerset County, PA
The radar
The Pittsburgh radar (KPBZ), 120 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2779 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
196
WWUS81 KCTP 042012
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
412 PM EDT SAT JUN 4 2011
PAZ033-042030-
SOMERSET PA-
412 PM EDT SAT JUN 4 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SOMERSET COUNTY...
AT 408 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHWEST OF
SOMERSET...MOVING SOUTHEAST AT 35 MPH.
THIS STORM WILL PRODUCE SMALL HAIL AND GUSTY WINDS. THIS STORM WILL
BE NEAR ROCKWOOD AROUND 420 PM AND BERLIN AROUND 430 PM.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 102
AND 122.
THIS WILL ALSO IMPACT ROUTE 219.
LAT...LON 3997 7886 3982 7889 3982 7912 4009 7922
4013 7916
$$
FORECASTER: DANGELOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 4, 3:33 PM EDT, 39 minutes earlier.
Area forecast discussion, Jun 4, 3:33 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 333 PM EDT SAT JUN 4 2011 .SYNOPSIS... A WEAK LOW PRESSURE SYSTEM WILL DIVE SOUTHEAST ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT. A LINGERING TROUGH OF LOW PRESSURE WILL REMAIN ACROSS EASTERN PENNSYLVANIA ON SUNDAY. A BLOCKING PATTERN WILL LIKELY KEEP PENNSYLVANIA IN A DRY NW FLOW EARLY NEXT WEEK. HOWEVER...THE BLOCK SHOULD BREAK DOWN DURING THE SECOND HALF OF THE WEEK...ALLOWING AN UPPER RIDGE TO OVERSPREAD PA. THIS WILL RESULT IN A BRIEF SPELL OF HOT AND HUMID WEATHER... BEFORE A COLD FRONT MOVES ACROSS THE REGION LATE THU. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... MCS WITH ELEVATED CONVECTION ACROSS MOST OF CENTRAL PA CONTS TO QUICKLY PROPOGATE SOUTHWARD. IMPRESSIVE LOW-MID LEVEL INFLOW FROM THE OHIO VALLEY WITH WHERE SURFACE DEWPOINTS RANGING THROUGH THE 50S TO AROUND 60 HAS MAINTAINED THIS SYSTEM SINCE EARLY THIS MORNING AS IT TRACKED FROM ONTARIO SOUTHEASTWARD ACROSS LAKE ERIE AND POINTS SOUTHEAST. ISOLATED WIND DAMAGE REPORTS ACROSS THE NORTH AS THE LINE TRACKED OFF OF LAKE ERIE. TRACKING AN AREA OF MODERATE RAINFALL NOW HEADING INTO THE LOWER SUSQ. AND ONE STRONGER CELL OVER CAMBRIA COUNTY WHICH COULD BE PRODUCING SOME HAIL. AFTER MCS RAPIDLY EXITS SOUTH CENTRAL AREAS LATE THIS AFTERNOON... MODELS SUGGEST ADDITIONAL ACTIVITY DEVELOPS TONIGHT AS A FRONT CROSSES THE AREA. IT APPEARS THIS MAY TAKE PLACE LATE EVENING AND OVERNIGHT FOR A RUMBLY TIME FOR SOME...AND GENERALLY WENT WITH SREF POPS FOR THE OVERNIGHT HOURS. ONGOING ACTIVITY WILL KEEP THIS DISCUSSION BRIEF FOR NOW. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... DID NOT MAKE MANY CHANGES...DID CUT POPS BACK TO FAR EASTERN AREAS ON SUNDAY...AS IT LOOKS LIKE THE CURRENT SYSTEM IS OUT OF THE AREA BY EARLY AFT. NAM IS WETTER WITH POPS TONIGHT INTO SUNDAY THAN THE GFS. GFS HAS LOWER DEWPOINTS BY ABOUT 5 DEGREES. THINK THE KEY IS THE CURRENT CONVECTION THAT WILL LIKELY PULL MORE STABLE AIR BACK IN FROM THE NE THIS AFT. CURRENT CONVECTION FIRED ON A STRONG ELEVATED WESTERLY FLOW OF HIGH DEWPOINT AIR FROM THE WESTERN LAKES AND PLAINS. THE MCS CIRCULATION CENTER LOOKS TO BE NEAR BGM. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... AGAIN...NOT MANY CHANGES TO THE PACKAGE. THE NAM HINTS AT ANOTHER CONVECTIVE COMPLEX DROPPING SE ON TUE... WHILE GFS IS MAINLY DRY. THUS I DID NOT UP POPS TO HIGHER LEVELS FOR TUE. WED AND THU WILL BE ON THE HOT AND HUMID SIDE. 500 MB HEIGHTS NOT AS HIGH AS LAST WEEK...SO LEFT POPS IN FOR WESTERN AREAS ON WED... AND ACROSS THE REGION ON THU...AS THE AIRMASS WILL LIKELY NOT BE CAPPED OFF. COLD FRONT MOVES IN LATE THU NIGHT/EARLY FRIDAY MORNING. WENT WITH A DRY FCST AFTER THU NIGHT. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... SCATTERED SHOWERS AND POSSIBLE TSRA WILL CONTINUE THIS EVENING AS A COLD FRONT TRACKS ACROSS THE AREA OVERNIGHT. EXPECT HIGHER LOW LEVEL MOISTURE TO WORK INTO WESTERN AND NORTHWESTERN AREAS OVERNIGHT WITH THE PASSAGE OF A FRONT...AND INTRODUCE LOWER CIGS AND VSBYS (MVFR...WITH SOME LOCAL IFR ESPECIALLY IN THE KJST AREA). FRONT MAY AGAIN ACT AS A FOCUS FOR SHRA AND TSRA SUNDAY... ESPECIALLY OVER EASTERN AREAS. OUTLOOK... MON-WED...MAINLY VFR WITH WEAK HIGH PRESSURE OVER THE REGION. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DEVOIR/FITZGERALD/MARTIN NEAR TERM...DEVOIR SHORT TERM...MARTIN LONG TERM...MARTIN AVIATION...JUNG
Hazardous weather outlook, Jun 4, 3:14 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 314 PM EDT SAT JUN 4 2011 PAZ005-006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-051915- MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 314 PM EDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-051915- WARREN- 314 PM EDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 4, 1:42 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
142 PM EDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM TSTM WND DMG WARREN 41.84N 79.14W
06/04/2011 WARREN PA PUBLIC
TREES AND LARGE BRANCHES DOWN.
&&
EVENT NUMBER CTP1100225
GADSpecial weather statement, Jun 4, 1:50 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
150 PM EDT SAT JUN 4 2011
PAZ012-017>019-024>026-041815-
BLAIR PA-CAMBRIA PA-CLEARFIELD PA-HUNTINGDON PA-NORTHERN CENTRE PA-
NORTHERN CLINTON PA-SOUTHERN CENTRE PA-
150 PM EDT SAT JUN 4 2011
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT CENTRE...NORTHEASTERN
BLAIR...NORTHEASTERN CAMBRIA...NORTHERN HUNTINGDON...SOUTHERN
CLEARFIELD AND WEST CENTRAL CLINTON COUNTIES...
AT 146 PM EDT...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM 6
MILES NORTHEAST OF PINE GLEN TO WOODLAND TO TROUTVILLE...MOVING
SOUTHEAST AT 60 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE SHOWERS.
VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THESE SHOWERS WILL BE NEAR PHILIPSBURG AND UNIONVILLE AROUND 150
PM...BOALSBURG AROUND 200 PM AND FRANKLINVILLE AROUND 215 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 119 AND 165...I-99 BETWEEN MILE MARKERS 41
AND 85.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...ROUTE
220...ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD
45...STATE ROAD 350...STATE ROAD 453.
LAT...LON 4104 7881 4104 7843 4127 7795 4083 7748
4058 7797 4059 7871 4076 7881
FORECASTER: DANGELOSpecial weather statement, Jun 4, 2:49 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
249 PM EDT SAT JUN 4 2011
PAZ024-025-033-034-041915-
BEDFORD PA-BLAIR PA-CAMBRIA PA-SOMERSET PA-
249 PM EDT SAT JUN 4 2011
...A STRONG THUNDERSTORM WILL AFFECT BLAIR...CAMBRIA...NORTH CENTRAL
BEDFORD AND NORTHEASTERN SOMERSET COUNTIES...
AT 246 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS OVER NORTHERN
CAMBRIA COUNTY...MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS TO 55 MPH AND PENNY SIZE HAIL ARE POSSIBLE. THESE STORMS
WILL BE NEAR LORETTO AROUND 255 PM...LILLY AROUND 300 PM...LAKEMONT
AROUND 305 PM...SKI GAP AROUND 310 PM AND CLAYSBURG AROUND 315 PM.
THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 12 AND 43.
LAT...LON 4036 7900 4054 7890 4070 7848 4057 7819
4036 7821 4030 7826 4024 7824 4015 7917
FORECASTER: DANGELOSpecial weather statement, Jun 4, 3:14 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
314 PM EDT SAT JUN 4 2011
PAZ024-025-033-034-041945-
BEDFORD PA-BLAIR PA-CAMBRIA PA-SOMERSET PA-
314 PM EDT SAT JUN 4 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SOMERSET...NORTHERN
BEDFORD...SOUTH CENTRAL CAMBRIA AND SOUTHWESTERN BLAIR COUNTIES...
AT 310 PM EDT...A STRONG THUNDERSTORM WAS NEAR DUNLO...MOVING
SOUTHEAST AT 40 MPH.
WIND GUSTS TO 45 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL BE NEAR OSTERBURG AROUND 320 PM...CESSNA
AROUND 330 PM AND BEDFORD AROUND 340 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 130 AND 154...I-99 BETWEEN
MILE MARKERS 0 AND 19.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
220.
LAT...LON 4017 7819 3996 7842 3990 7876 4026 7881
4038 7851
FORECASTER: DANGELOSpecial weather statement, Jun 4, 3:38 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
338 PM EDT SAT JUN 4 2011
PAZ024-033-042000-
CAMBRIA PA-SOMERSET PA-
338 PM EDT SAT JUN 4 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SOMERSET AND
SOUTHWESTERN CAMBRIA COUNTIES...
AT 333 PM EDT...A STRONG THUNDERSTORM WAS 5 MILES WEST OF
WESTMONT...MOVING SOUTHEAST AT 45 MPH.
THIS STORM WILL PRODUCE SMALL HAIL. THIS STORM WILL BE NEAR BELMONT
AROUND 345 PM...SCALP LEVEL AROUND 350 PM...DUNLO AROUND 355 PM AND
OGLETOWN AROUND 400 PM.
LAT...LON 4030 7905 4031 7905 4036 7900 4042 7896
4031 7863 4028 7864 4028 7865 4011 7873
4026 7908
FORECASTER: DANGELOSpecial weather statement, Jun 4, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
412 PM EDT SAT JUN 4 2011
PAZ033-042030-
SOMERSET PA-
412 PM EDT SAT JUN 4 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SOMERSET COUNTY...
AT 408 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHWEST OF
SOMERSET...MOVING SOUTHEAST AT 35 MPH.
THIS STORM WILL PRODUCE SMALL HAIL AND GUSTY WINDS. THIS STORM WILL
BE NEAR ROCKWOOD AROUND 420 PM AND BERLIN AROUND 430 PM.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 102
AND 122.
THIS WILL ALSO IMPACT ROUTE 219.
LAT...LON 3997 7886 3982 7889 3982 7912 4009 7922
4013 7916
FORECASTER: DANGELOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:14 PM EDT | Special Weather Statement | CTP | McKean, Warren | 46 min |
| Jun 4, 12:47 PM EDT | Severe Thunderstorm Warning | CTP | Elk, McKean, Warren | 58 min |
| Jun 4, 1:21 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Elk | 39 min |
| Jun 4, 1:50 PM EDT | Special Weather Statement | CTP | Centre, Clearfield | 25 min |
| Jun 4, 2:49 PM EDT | Special Weather Statement | CTP | Blair, Cambria | 26 min |
| Jun 4, 3:14 PM EDT | Special Weather Statement | CTP | Bedford | 31 min |
| Jun 4, 3:38 PM EDT | Special Weather Statement | CTP | Cambria | 22 min |
Nearby
Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.